Alert archive / Tennessee / Tornado Warnings in 2013

Tornado Warning 29, NWS Nashville, TN

March 18, 2013Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 18, 2013, 12:15 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2013, 12:15 PM CDT (17:15 UTC)
Expired
Mar 18, 2013, 12:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 8:09 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WFUS54 KOHX 181715
TOROHX
TNC015-149-181745-
/O.NEW.KOHX.TO.W.0029.130318T1715Z-130318T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CANNON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1245 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES SOUTH OF MURFREESBORO...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODBURY...BRADYVILLE AND READYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3577 8639 3594 8603 3576 8600 3567 8635
TIME...MOT...LOC 1715Z 246DEG 36KT 3573 8630

$$

13
1 follow-up statement
053 
WWUS54 KOHX 181731
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT MON MAR 18 2013

TNC149-181741-
/O.CAN.KOHX.TO.W.0029.000000T0000Z-130318T1745Z/
RUTHERFORD TN-
1231 PM CDT MON MAR 18 2013

...THE TORNADO WARNING FOR SOUTHEASTERN RUTHERFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF RUTHERFORD 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY
AFTERNOON FOR CENTRAL TENNESSEE.

LAT...LON 3573 8619 3585 8616 3594 8603 3576 8600
TIME...MOT...LOC 1731Z 246DEG 36KT 3581 8608

$$

TNC015-181745-
/O.CON.KOHX.TO.W.0029.000000T0000Z-130318T1745Z/
CANNON TN-
1231 PM CDT MON MAR 18 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CANNON COUNTY
UNTIL 1245 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHWEST OF WOODBURY...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY
AFTERNOON FOR CENTRAL TENNESSEE.

LAT...LON 3573 8619 3585 8616 3594 8603 3576 8600
TIME...MOT...LOC 1731Z 246DEG 36KT 3581 8608

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 18, 10:35 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 18, 10:35 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CDT MON MAR 18 2013

.MESOSCALE UPDATE...
THE MAIN WIDE SWATH OF SHWRS WITH EMBEDDED SCT TSTMS MOVING ACROSS THE
MID STATE PRESENTLY FROM WAYNE CO IN THE SW NEWD TO CLAY CO IN THE NE.
SCATTERED CONVECTION AHEAD OF THIS SWATH TOO IS NOW FILLING IN. HAVE
RECEIVED SEVERAL REPORTS OF HAIL THIS MORNING MAINLY RANGING IN THE PEA
TO DIME SIZE RANGE. SPC HAS PLACED MOST OF THE MID STATE...EXCEPT FAR
NW PORTIONS...IN A SVR TSTM WATCH UNTIL 3 PM CDT. IN GENERAL ACROSS THE
MID STATE...TEMPS/DEWPOITNS ARE IN THE 50S TO LOWER 60S...WITH MARGINAL
BEST SFC BASED INSTABILITY ACROSS FAR SW PORTIONS...WITH 0-3KM MOST UNSTABLE
CAPE VALUES IN THE 600 TO 700 J/KG RANGE ACROSS LOCATIONS ALONG AND E OF
LINE. SFC PRESSURE GRADIENT TIGHTEST ACROSS ERN AND PLATEAU COUNTIES...
BUT GENERALLY IN THE 10 TO 20 MPH RANGE. 12Z KOHX SOUNDING AND SHORT RANGE
MODELS SHOWING SLIGHT VEERING OF THE WINDS OFF THE SFC SWLY WITH 50KTS AROUND
2 KFT OR SLIGHTLY LOWER. MOST OF MID STATE CONTINUES TO BE IN WARM SECTOR OF
FRONTAL SYSTEM.

EXPECTING SFC FRONT PRESENTLY NEAR NRN PORTIONS OF THE TN RIVER VALLEY
TRAILING SWD TO NEAR JACKSON TN TO PUSH SLOWLY EWD AND BE IN THE VICINITY OF
THE NASHVILLE METRO AREA BY EARLY AFTERNOON...AND PUSH E OF THE PLATEAU BY
EARLY THIS EVENING. SHORT RANGE MODELS ALSO SHOW LLJ DYNAMICS TO CONTINUING
AT LEAST OVER LOCATIONS ALONG AND EAST OF I-65 AND ACROSS SRN LOCATIONS THRU
THE AFTERNOON HRS AND A MODERATE INCREASE IN OVERALL SFC BASED INSTABILITY
AND CAPE VALUES ACROSS THESE AREAS TOO...WITH WEAK DISTURBANCES IN BASE OF
UPPER LEVEL TROUGHING ALOFT ALSO PROVIDING AN ENHANCED POTENTIAL TO
CONVECTIVE ACTIVITY. SHWR AND TSTM ACTIVITY ALSO NOTED ACROSS CNTRL AR...AND
WITH BASE OF UPPER LEVEL TROUGH MOVING ACROSS MID STATE LATER THIS AFTERNOON
AND EVENING...ANOTHER AREA OF SHWRS/TSTMS COULD DEVELOP LATER THIS AFTERNOON
ACROSS THE W AND PUSH THRU THE MID STATE DURING THE EARLY EVENING HRS. HOURLY
RAINFALL RATES ARE GENERALLY IN THE ONE QUARTER TO THREE QUARTERS OF AN INCH
RANGE...WITH SOME LOCATIONS ACROSS W PORTIONS OF THE MID STATE ALREADY HAVING
RECEIVED AROUND ONE INCH OF RAINFALL. GENERALLY EXPECT CONDITIONS TO REMAIN
BELOW FFG VALUES...BUT WITH SATURATED GROUND CONDITIONS...CAN NOT RULE OUT
PONDING OF WATER OR SOME LOCALIZED FLOODING OF LOW LYING AREAS INTO THE
AFTERNOON HOURS AT CERTAIN PRONE LOCATIONS ACROSS THE MID STATE.

EXPECT THE POTENTIAL FOR SVR TSTMS TO CONTINUE OVER THE WATCH AREA THRU
THE 20Z TIME FRAME. WITH ALL THIS IN MIND TOO...GENERALLY...THE SUITE OF
FORECAST PRODUCTS HANDLING THIS SITUATION CURRENTLY WELL. THE ONE AREA
TO PARTICULARLY WATCH WILL BE MONITORING TEMP TRENDS THRU THE LATE MORNING
THRU AFTERNOON HRS FOR NEEDED UPDATES.
&&

.PREV DISCUSSION.../ISSUED 724 AM CDT MON MAR 18 2013/

MESOSCALE UPDATE...
WARM FRONT HAS LIFTED NORTH ALONG THE KENTUCKY STATE LINE. BOWLING
GREEN HAS 44 DEGREES AND WE ARE AT 64 DEGREES HERE IN NASHVILLE.
CONVECTION CONFINED PRETTY MUCH TO FRONTAL BOUNDARY. MID STATE NOW
IN WARM SECTOR WITH SHOWERS DEVELOPING OVER SOUTHERN MIDDLE
TENNESSEE AT THIS TIME. STARTING TO SEE SOME REALIGNMENT BACK
ALONG THE KENTUCKY LAKE/TENNESSEE RIVER AREAS. LOOKS LIKE IT HAS
INTENSIFIED LAST FEW VCP'S. AM EXPECTING THE LINE TO MOVE EAST THIS
MORNING. A FEW SEVERE STORMS ARE POSSIBLE LATER THIS MORNING WITH
THE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THE
LINE SHOULD REACH NASHVILLE BETWEEN 9AM AND 930 AM CDT.

BOYD

PREV DISCUSSION.../ISSUED 706 AM CDT MON MAR 18 2013/

UPDATE...FOR 12Z TAFS...

AVIATION...
THUNDERSTORMS AND SHOWERS ARE DEVELOPING ALONG AND AHEAD OF A
COLD FRONT THAT IS EDGING INTO WESTERN TENNESSEE. THESE STORMS
WILL CONTINUE TO IMPACT CKV THROUGHOUT THE MORNING REDUCING VIS
AND CIGS TO IFR CONDITIONS AT TIMES. STORMS WILL LIKELY APPROACH
BNA AFTER 8 AM WITH GRADUALLY WORSENING CONDITIONS THROUGH
NOON...AND IFR VISIBILITIES POSSIBLE AT TIMES. SOME STORMS MAY
CONTAIN GUSTY WINDS AND HAIL...EXPECTING ACTIVITY TO WEAKEN IN
AREAS WEST OF INTERSTATE 65 IN THE AFTERNOON WITH CONDITIONS
IMPROVING TO VFR BY THIS EVENING.

CSV MAY SEE PASSING SHOWERS THIS MORNING WITH STORMS FORECAST FOR THE
AREA AFTER 9 AM AND LASTING THROUGH THE EARLY AFTERNOON. SOME
STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. LIGHT SHOWERY ACTIVITY
IS EXPECTED TO LAST THROUGHOUT THE EVENING HOURS BEFORE CLEARING
OUT AFTER MIDNIGHT TONIGHT.

PREV DISCUSSION.../ISSUED 550 AM CDT MON MAR 18 2013/

MESOSCALE UPDATE...
WATCHING STORM JUST WEST OF DICKSON AT THIS TIME. VIL DENSITY
APPROACHED 50 KG/M2 EARLIER WITH GRANALYST SHOWING HALF INCH HAIL
SIZE. WE DID GET A REPORT OF DIME SIZE HAIL FROM THIS STORM AT
WALMART IN WAVERLY EARLIER. KDP OFF DUAL POLE AROUND 2 DEG/KM IN
THIS STORM. MAY NEED A WARNING IF STORM INTENSIFIES.

CONVECTION CONTINUES ALONG A LINE THAT EXTENDS FROM NORTH OF
SPRINGFIELD DOWN THROUGH DICKSON TO CENTERVILLE. I'VE SEEN NO
ROTATION IN ANY OF THE STORMS DURING THE OVERNIGHT. DID HAVE WIND
GUSTS TO 35 KNOTS AT OUTLAW FIELD IN CLARKSVILLE EARLIER.
LIGHTNING ACTIVITY HAS BEEN FAIRLY LOW.

BOYD

PREV DISCUSSION.../ISSUED 516 AM CDT MON MAR 18 2013/

DISCUSSION...

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A
COLD FRONT OVER WESTERN TENNESSEE THIS MORNING. CONDITIONS LOOK
MARGINAL FOR ANY SEVERE STORMS TO DEVELOP BEFORE 12Z, HOWEVER A
FEW CELLS COULD STILL PRODUCE GUSTY WINDS AND SMALL HAIL
THROUGHOUT THE MORNING. THE BEST CHANCE FOR STORMS TO STRENGTHEN
WILL BE MID MORNING TO EARLY AFTERNOON AS THE COLD FRONT MOVES
EAST AND INSTABILITY INDICES INCREASE WITH HIGHER DEWPOINTS
SURGING INTO THE AREA. AREAS MAINLY EAST AND SOUTH OF NASHVILLE
(WHERE THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS) HAVE THE BEST CHANCE OF SEEING SEVERE WEATHER.
LOCALLY DAMAGING WINDS STILL REMAIN THE BIGGEST THREAT
TODAY...RAINFALL IS EXPECTED TO REMAIN UNDER AROUND 1 TO 1.5
INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. COLDER AIR SHOULD
SPILL IN DIRECTLY BEHIND THE SHOWERS CAUSING TEMPERATURES TO FALL
INTO THE 50S THIS AFTERNOON. SHORT RANGE MODELS SHOW ANOTHER BAND
OF RAIN QUICKLY MOVING THROUGH THE MID STATE IN THE AFTERNOON.
WINDS SHOULD SHIFT FROM SOUTHWESTERLY TO NORTHWESTERLY OVERNIGHT
COOLING TEMPS INTO THE MID 30S BY TUESDAY MORNING.

TUESDAY SHOULD BE PLEASANT WITH MOSTLY CLEAR SKIES AND COOL
TEMPS. EARLY WEDNESDAY MORNING...THE NORTHERN MOST COUNTIES IN
MIDDLE TENNESSEE COULD SEE A LIGHT MIX OF RAIN AND SNOW. THIS
SMALL AREA OF MOISTURE WILL QUICKLY SKIM THE NORTHERN PORTION OF
THE STATE AND MOVE NORTHEAST. MOSTLY TO PARTLY SUNNY SKIES WILL
GRADUALLY RETURN THROUGHOUT THE DAY AND STAY IN THE FORECAST
THROUGH THURSDAY.

THURSDAY NIGHT THROUGH FRIDAY A DISTURBANCE SWINGS SOUTH ACROSS
THE TENNESSEE AND MISSISSIPPI VALLEYS BRINGING WITH IT A CHANCE
OF RAIN AND POSSIBLY A RAIN/SNOW MIX FOR THE NORTHERN HALF OF THE
CWA EARLY FRIDAY MORNING. AN UPPER LOW SPINNING OVER THE
NORTHEASTERN U.S. AND A DEVELOPING SURFACE LOW IN THE PLAINS WILL
KEEP AT LEAST A SLIGHT CHANCE OF PRECIP THROUGH THE END OF THE
FORECAST. THE MOVEMENT OF THIS SURFACE LOW WILL DETERMINE THE
RAIN/SNOW CHANCES FOR THE REMAINDER OF THE FORECAST. THE GFS
(WHICH THIS FORECAST LEANS TOWARDS) SWINGS THE LOW TOWARD THE
NORTHERN BORDER OF TN BRINGING ANOTHER FRONTAL BOUNDARY THROUGH
THE AREA AT THE END OF THE WEEKEND...ALONG WITH ANOTHER SHOT OF
COLD AIR WHICH COULD PRODUCE SOME WINTRY PRECIP OVER THE
NORTHEASTERN PORTIONS OF THE MID STATE ON SUNDAY NIGHT.

THE ECM KEEPS PRECIP IN THE AREA THURS-FRIDAY AND SWINGS THE
SURFACE DOWN TOWARD THE SOUTHERN PORTION OF THE MID-STATE SUNDAY
EVENING GIVING MIDDLE TENNESSEE A BETTER CHANCE OF SNOW AT THE
BEGINNING OF NEXT WEEK.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Mar 18, 9:07 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT MON MAR 18 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-191000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
907 AM CDT MON MAR 18 2013

...SEVERE THUNDERSTORM WATCH FOR MOST OF MIDDLE TENNESSEE UNTIL 3
PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF MIDDLE TENNESSEE...
EXCEPT FAR NORTHWEST LOCATIONS...THROUGH 3 PM CDT. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS THAT OCCUR WILL BE DAMAGING WINDS...WITH
LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ALSO POSSIBLE.
ALSO...ISOLATED TORNADOES CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Mar 18, 11:43 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     TSTM WND DMG     1 SSW VANLEER           36.22N  87.45W
03/18/2013                   DICKSON            TN   EMERGENCY MNGR

            TREE DOWN ALONG HALLIBURTON RD AND CEDAR CREEK RD. ALSO
            A MOBILE HOME POSSIBLY BLOWN OVER.

&&

CORRECTED LOCATION...REMARKS...SOURCE

EVENT NUMBER OHX1300292

AL
Local storm report, Mar 18, 11:47 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     TSTM WND DMG     3 WSW VANLEER           36.22N  87.50W
03/18/2013                   DICKSON            TN   EMERGENCY MNGR

            MOBILE HOME ROOF BLOWN OFF AND TREES DOWN ALONG HILL
            RD. POSSIBLE TORNADO DAMAGE.

&&

EVENT NUMBER OHX1300297

AL
Local storm report, Mar 18, 11:53 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 AM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             LAFAYETTE               36.52N  86.03W
03/18/2013  E0.75 INCH       MACON              TN   TRAINED SPOTTER

0518 AM     HAIL             WAVERLY                 36.09N  87.79W
03/18/2013  E0.50 INCH       HUMPHREYS          TN   PUBLIC

            REPORT VIA WSMV PAUL HEGGEN -DIME SIZE HAIL NEAR
            WALMART IN WAVERLY.

0749 AM     TSTM WND DMG     3 WSW VANLEER           36.22N  87.50W
03/18/2013                   DICKSON            TN   EMERGENCY MNGR

            MOBILE HOME ROOF BLOWN OFF AND TREES DOWN ALONG HILL
            RD. POSSIBLE TORNADO DAMAGE.

0753 AM     TSTM WND DMG     1 SSW VANLEER           36.22N  87.45W
03/18/2013                   DICKSON            TN   EMERGENCY MNGR

            TREE DOWN ALONG HALLIBURTON RD AND CEDAR CREEK RD. ALSO
            A MOBILE HOME POSSIBLY BLOWN OVER.

0807 AM     TSTM WND DMG     4 SSW CHAPMANSBORO      36.29N  87.21W
03/18/2013                   DICKSON            TN   BROADCAST MEDIA

            TREES DOWN ALONG HIGHWAY 49 EAST AT HEATH RD.

0818 AM     TSTM WND DMG     5 NE CHAPMANSBORO       36.39N  87.11W
03/18/2013                   CHEATHAM           TN   LAW ENFORCEMENT

            TREES DOWN ON NEPTUNE ROAD

0821 AM     TSTM WND DMG     5 NW ASHLAND CITY       36.33N  87.12W
03/18/2013                   CHEATHAM           TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 12

0859 AM     HAIL             NASHVILLE               36.17N  86.78W
03/18/2013  E0.70 INCH       DAVIDSON           TN   TWITTER

            SEVERAL REPORTS OF PEA TO DIME SIZE HAIL AROUND THE
            NASHVILLE METRO AREA

0926 AM     TSTM WND GST     LEBANON                 36.21N  86.32W
03/18/2013  M53 MPH          WILSON             TN   EMERGENCY MNGR

            ALSO PEA SIZE HAIL FALLING AT WILSON COUNTY EMA OFFICE.

&&

EVENT NUMBER OHX1300289 OHX1300290 OHX1300297 OHX1300292 OHX1300291
OHX1300295 OHX1300294 OHX1300293 OHX1300296

AL
Special weather statement, Mar 18, 12:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT MON MAR 18 2013

TNZ094-095-181745-
GILES-LAWRENCE-
1201 PM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LEXINGTON...OR 13 MILES
SOUTH OF LAWRENCEBURG...MOVING EAST AT 30 MPH.

PEOPLE IN SOUTHEASTERN LAWRENCE AND SOUTHERN GILES COUNTIES...
INCLUDING THE CITY OF PULASKI...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8734 3512 8739 3531 8689 3530 8686
      3504 8687 3499 8712

13
Local storm report, Mar 18, 12:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     LIGHTNING        FAIRVIEW                35.98N  87.12W
03/18/2013                   WILLIAMSON         TN   EMERGENCY MNGR

            A LIGHTNING STRIKE TO FAIRVIEW MIDDLE SCHOOL AT 7200
            CUMBERLAND DRIVE IN FAIRVIEW. THE LIGHTNING STRIKE
            CAUSED LIGHT SMOKE TO COME OUT OF A RESTROOM FAN ALONG
            WITH AN UNPLEASANT ODOR...BUT NO FIRE.

&&

EVENT NUMBER OHX1300298

31
Local storm report, Mar 18, 12:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             8 S PULASKI             35.08N  87.03W
03/18/2013  E1.00 INCH       GILES              TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1300299

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:16 AM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys29 min
Mar 18, 6:07 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Montgomery, Robertson38 min
Mar 18, 7:22 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys38 min
Mar 18, 7:51 AM CDTTornado WarningOHXDickson, Montgomery24 min
Mar 18, 8:05 AM CDTTornado WarningOHXCheatham, Davidson, Dickson, Robertson25 min
Mar 18, 8:15 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson45 min
Mar 18, 9:00 AM CDTSpecial Weather StatementOHXMacon, Rutherford, Sumner, Trousdale, Williamson, Wilson45 min
Mar 18, 9:21 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more39 min
Mar 18, 10:03 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam42 min
Mar 18, 11:13 AM CDTSpecial Weather StatementOHXMaury47 min
Mar 18, 11:18 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury42 min
Mar 18, 11:23 AM CDTTornado WarningOHXBedford, Marshall, Maury37 min
Mar 18, 12:01 PM CDTSpecial Weather StatementOHXGiles44 min

Nearby

Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.